Doctor insights on:
Mirtazapine-elevated liver enzymes. Does drug induced elevated liver enzymes mean permanent liver damage?
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Usually Very Safe: Your slightly elevated liver enzymes should be evaluated by your physician. If no significant problem is found it is safe to take lipitor (atorvastatin). Monitoring liver enzymes is frequently done on a periodic basis. Small elevations of liver enzymes over baseline on Lipitor (atorvastatin) is not an indication of liver damage and can be safely followed. ...Read more
Most do, and ...: Signs of jaundice signal concern, but most side effects include: Blocked or runny nose (sinusitis) Decreased or increased appetite. Anxiety, restlessness, abnormal dreams, difficulties falling asleep, feeling sleepy, dizziness, yawning, tremors, prickling of the skin. Diarrhoea, constipation, vomiting, dry mouth. Increased sweating. Pain in muscle and joints (arthralgia and myalgia) ...Read more
TUDCA: Tauroursodeoxycholic acid is an ambiphilic bile acid, the taurine conjugate of ursodeoxycholic acid . Humans have trace amounts of tudca. Bears contain large amounts of tudca in their bile; tudca has been used in ancient asian pharmacopoeias for its supposed beneficial effects. Udca is produced in several countries for the treatment of gallstones and liver cirrhosis. It is not approved by the fda. ...Read more
YES: Diovan hctz (hydrochlorothiazide) (blood pressure med) which is now available generically is a combination of a diuretic (water pill) which does increase "kidney function" and a drug valsartan which is an arb. Arbs also work in the kidney to help control blood pressure by "telling" the kidneys not to retain fluid (and potassium) in response to a lower blood pressure. This has a protective effect for diabetic kidney. ...Read moreSee 1 more doctor answer
Non-diabetic:ace inhibitors:nephrotoxic or protective.?Nephrectomy 87.Hptn.On toprol, (metoprolol) zestril, hctz, hydralazine;which to dc?/ckd 3a/age 69.
Hi: The two together can cause serious muscle damage and must be tightly controlled by your doctor. I suggest you take 300 mg of coenzyme q10. Once you have high blood pressure and if your CPK goes high then your kidneys can be subsequently affected. Keep well hydrated. ...Read moreSee 1 more doctor answer
Hepc, liver cirohsis, mvr done 2006, hepatic encephalopathy grade 2, esophagus varices minor.Suddenly low blood pressure 85/58, pulse 65.Pl advice?
Not common, but: Tricor is a brand of fenofibrate, which is a med for triglycerides. It is usually well tolerated, but everyone taking a cholesterol med of any kind (including herbs) should get their liver checked 6 weeks after starting and/or after any dose adjustment. Fenofibrate can increase liver enzyme tests, but if followed properly by a doctor, should never cause liver damage or permanent problems. ...Read more
Kidney trouble: It is well known that diabetes can lead to significant complications in the organs where there are very small blood vessels, i.e. Your eyes, your kidneys, and your feet and hands. If you are not getting good blood sugars on your treatment regimen this will only get worse. I would wish for you a good relationship with your diabetes doctor and good treatment to control your blood sugars. ...Read more
Bun/creatinine ratio = 20...Taking Diovan (valsartan) hct 160/12.5 for htn-could diuretic in BP med be affecting level?
Likely: We have a saying in laboratory medicine, "treat the patient, not the numbers." you may be a little dry from your diuretic or simply not having drunk water before the exam. Generally, there's little reason to focus on your lab numbers; look at how your medication is affecting you generally, and how you feel. ...Read more
I'm on metoprolol, benicar, omeorazole, allegra, synthroid, (thyroxine) and ativan. Will any of these cause liver kidney or electrolyte issues? Or cardiac issues?
Unlikely: I guess the answer depends on whether you are a glass half empty or a glass half full person. You are not likely to have any of those adverse effects from the medications you listed, however there is no medication that is not associated with rare liver toxicity, and several of the medications on the list might have some of the other side effects you listed. Rarely. ...Read more
Not directly: Fatty liver comes from weight gain. The treatment is weight loss. If you gained weight while on Cymbalta (duloxetine) then indirectly it could cause fatty liver. It is not however any direct effects of the drug on the liver. Rather, it would be more of a direct effect of the drug on your appetite. Best wishes. ...Read more